Ask a doctor

How Long Does Botox Stay when It Goes Systemic? Been 1 Year Still Having Multiple Problems.

The list goes on and on. Main concerns are horrible jaw and throat squeezing. Hearing dulls, visual disturbances,headaches still there. Had 100 units for migraines by inexperienced Dr. Huge anxiety comes daily. Cannot have any caffeine, sugars and react to most meds due to the fillers. Swallow problems come and go, breathing problems seem better. Seizure like feelings seem better but once in awhile feel a blackout moment. This has been a terrible experience and I am still scared and ill.

Doctor Answers (7)

Botox and long term issues

+1

From what you are describing and the severity of your symptoms, I would highly recommend you visit your primary care physician for a full assessment and be sure to discuss any and all health issues for a better understanding of what's going on medically. These don't sound like side effects from a Botox treatment for migraines.


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 148 reviews

Side effects of Botox

+1

Very sorry to hear about the symptoms you are experiencing. In general, Botox should not go systemic. It stays localized to the area it was injected. And one year after your treatment, there should be no related issues. Did you have any other treatments, or were you exposed to anything that may be causing your symptoms? I would recommend seeing your physician immediately, as these symptoms you describe may be caused by something that needs medical attention.  I hope this helps, and feel better soon!

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 35 reviews

Botox Side effects?

+1

The way botox is injected for cosmetic treatments provides that it is not systemically absorbed. The amounts injected are extremely small and typically travel no more than a centimeter and a half from the injection site (sometimes less with smaller dilution volumes). Sometimes patients become sick from other maladies which by coincidence happen near the time of a botox injection. Effects of cosmetic botox typically do not last more than 4 months.

Michael Horn, MD
Chicago Plastic Surgeon
4.5 out of 5 stars 25 reviews

Botox going "systemic"

+1

I highly doubt that this is the result of Botox. It sounds like you could be having another medical syndrome, for which you should seek evaluation from a general internal medical doctor. I have never seen any similar reports to what you are experiencing. Please seek the help of another physician in person.

Cameron Rokhsar, MD
New York Dermatologic Surgeon
4.5 out of 5 stars 32 reviews

Problems from Botox going systemic

+1

I'm unsure how you know your Botox went 'systemic'. Regardless, though, there are no reports of Botox having any long-term effects like this. I would suggest you contact Allergan, the makers of Botox, at 1 (800) 433-8871 and report the incident, as well as discuss the situation with them. Truly I think that the two are unrelated because even 100 units would not create this list of problems, especially not 1 year later.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

Botox problems

+1

Dear Sickofit,

I am not sure if Botox could cause such prolonged problems such as the one you described 1 year after injection.

I urge you to consult with your family physician so he/she can address the appropriate tests for your very concerning seizure like feelings with blackout.

Hope you feel better soon,

sincerely,

F. Mussat

Florence Mussat, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 20 reviews

How long does Botox stay when it goes systemic?

+1

I'm not sure how you would know if your Botox went systemic or not, but whether it did or not, the effects would not last longer than three to six months.  If you are still having problems after a year, I would consider causes other than by Botox.  

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.